Medication and side effects?

Good morning, here's something that's been bothering me for some time. After I was diagnosed with AF/SVT some 12 months ago, I was prescribed a multitude of meds including Dronedarone,( didn't seem to work and was suspected to have been the cause of skin problems which I still have, stopped after 6 months) Bisoprolol ( 10 mg which I'm still on) Ramipril (caused a bad cough, and replaced with Lostarten) Furosimide ( for a couple of months) Clopidogrel and Asprin, both stopped when got to appropriate INR levels with Warafin, Simvastin, which along with Asprin I've been on for several years. I still am experiencing the good day/bad day( feeling ill, aching neck and shoulders and lack of energy etc ) but at least without , touch wood, the chest pains and misfires of the heart. So after that long lead in here's the question which my GP is reluctant to answer...... How do you know which drug is causing what reaction, or is it a combination? I don't suppose there is an answer but every time I read of someone complaining of a reaction to one or another med I have to wonder.

Hope you all have a good weekend,

Regards

Ray

Last edited by

2 Replies

oldestnewest
  • WOW Like the question but I do not know the answer. I would say we are all very different in the way we react to drugs or we would not have so many different types (Or would we?) I have a tolerance to Morphine and Anaesthetics and allergy to Iodine. I have my tablets changed all the time as they cannot seem to find the right combination. I have many problems affecting different organs and bones. It has happened that one has helped one and caused major issues with another.

    Many years ago I was given a brand new drug (forgot name) Doctor said it is fantastic and has shown no side effects to anyone! On the third day I felt like my head was going to explode the pain was so intense they thought I was having a brain haemorrhage. After checks they took me off the tablet and it went in 8 hours. My doctor asked me to wait a week and try again third day it started again. So a report was sent in because it was such a severe reaction. Maybe drugs are like Marmite some we hate some we love?

    Be Well

    Phill

  • Hi. I share your pain. This summer I have been reading a lot and a lot more. What I found out worried me and my Dr's a great deal. So much so that I made an appointment to see my MP who was shocked and is looking into it. A good starting place is to check out legal cases against drugs you are not sure about. Quite amazing what you can find out. Google scholar is good for letting you know up to the minute research that is going on in a particular area. This can and does get rather heavy and stress is the last thing we need. I personally have found reading The Pioppi Diet by Dr Aseem Malhotra very interesting and helpful. I now try to eat as clean as possible. Buying organic as first choice. Also my acupuncturist put a tiny stud on my ear and am relieved I have not been in Af now for almost 5 months. This could be a coincidence. However I have lost 3/4 of a stone in weight, great improvement in brain fog . Just hope it stays like this . I believe we are all unique and we have to try and work out what is needed for our own individual wellbeing. When I was completely overwhelmed in the earlier summer, I sort help from my eldest granddaughter who is at UNI about her helping me with my research. She offered me the following advice " Grandma you have to do what you are comfortable with and remember you can change your mind" Good luck on your journey. You are not alone

You may also like...